Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 64, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 21, 2014, 8:19 AM CDT for Atchison County, Holt County, Missouri. It took effect at Jun 21, 2014, 11:40 AM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 8:19 AM CDT (13:19 UTC)
- In effect from
- Jun 21, 2014, 11:40 AM CDT
- Expired
- Jun 22, 2014, 5:00 PM CDT
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
727
WGUS43 KEAX 211319
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 AM CDT SAT JUN 21 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-221319-
/O.NEW.KEAX.FL.W.0064.140621T1640Z-140622T2200Z/
/FFXM7.1.ER.140621T1640Z.140621T1800Z.140621T2200Z.NO/
819 AM CDT SAT JUN 21 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* from this morning to Sunday afternoon.
* At 7:15 AM Saturday the stage was 15.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 17.6 feet by this afternoon. The river will fall
below flood stage by late this afternoon.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 15.0 Sat 07 AM 17.6 this afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$1 follow-up statement
651
WGUS83 KEAX 211715
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 PM CDT SAT JUN 21 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-211745-
/O.CAN.KEAX.FL.W.0064.000000T0000Z-140622T2200Z/
/FFXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1215 PM CDT SAT JUN 21 2014
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 11:15 AM Saturday the stage was 13.3 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 15.1 feet. The
river will continue to fall to 9.7 feet by Sunday morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 13.3 Sat 11 AM 12.7 this afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 21, 6:25 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 21, 6:25 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 625 AM CDT Sat Jun 21 2014 .DISCUSSION... Issued at 350 AM CDT SAT JUN 21 2014 The convection in northwest Missouri has significantly diminished in the last few hours as outflow raced out ahead of the system. Radar indicated 4+ inches fell over northern Atchison County MO in only a few hours time. There have not been any reports of flash flooding so the warning has been canceled. Still will have hydrology concerns on the main stem of the Missouri River for the next few days as water from upstream continues to move into the basin. The convective complex will continue to weaken this morning as the cold pool dominates...sending outflow into the metro KC area around sunrise. There will not be any relief from the heat in the near term as nose of thermal ridge edges into the region and air mass remains tropical and warm. Under sunshine in most areas...temperatures will reach into the lower 90s. With CAPE values around 1500-2000 J/Kg this afternoon and decent heating...may see some isolated storms...mainly in northern zones where there may be some left over boundaries to focus convection on. Shear will continue to be very weak so main threat will be heavy rain on top of saturated ground. The more likely chance for precipitation will be Sunday afternoon as a weak wave moves in the quasi zonal flow towards the area. As the wave deepens and reaches the area expect storms to organize from the west northwest and models favor a linear evolution as a front pushes into the area Sunday evening. GFS advertises some prefrontal convection late in the morning on Sunday...while the ECMWF holds off until the front is closer late Sunday night. Expect heavy rain and flooding to be a significant threat late Sunday through Monday as more than one wave moves through the area into the very moist tropical airmass in place. By Tuesday morning...precipitation should be ending from west to east as upper flow turns more northwesterly and drier air moves into the region. Temperatures will moderate as well as ridging builds to the west and ushers in cooler air for mid week. This ridging is weak and progressive so there will be more chances for precipitation on Thursday as weak waves move through the flow. Late in the week a deep trough and associated strong pacific jet move into the west coast of the US and bring upper cyclonic flow back into the midwest. ECMWF is more amplified with the flow by the end of the week and into next weekend so confidence is low with the current disagreement between GFS and ECMWF. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 625 AM CDT SAT JUN 21 2014 VFR conditions are expected to persist through the forecast period at all TAF sites. A few scattered storms are possible over far northern and northeast Missouri this afternoon into the evening, but should not impact TAFs. Winds will increase out of the south southwest by late morning, but should remain around or less than 10 kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Adolphson AVIATION...Laflin
Hazardous weather outlook, Jun 21, 5:03 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 AM CDT SAT JUN 21 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 503 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...SOME OF WHICH COULD BECOME STRONG TO SEVERE ACROSS FAR NORTHERN AND NORTHEAST MISSOURI. GUSTY WINDS AND HAIL UP TO 1 INCH WILL BE THE MAIN THREAT WITH ANY STRONGER STORMS...AS WELL AS BRIEFLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MIDDLE NEXT WEEK. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED...BUT HEAVY RAIN SUNDAY NIGHT INTO MONDAY MAY LEAD TO LOCALIZED FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:07 PM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 38 min |
| Jun 20, 11:54 PM CDT | Special Weather Statement | EAX | Atchison | 36 min |
| Jun 21, 12:33 AM CDT | Flash Flood Warning | EAX | Atchison | 4 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.